Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


fungus wont go away with diflucan.
Mar 20, 2002

about 2 months ago i noticed some dry patches on my forehead and behind my ears. i didn't think much about it at first, but then i noticed how it was itching and i would scratch it. a few weeks later, i went to my doctor and she gave me 2 weeks of diflucan(100MG). and some clotrimazol cream to apply topically. now i am out of diflucan and the fungus has spread all over my body on my face and neck,back,arms,legs,and groin. it itches so bad in my groin that i scratch until i bleed. it feels like orgasm to scratch, but then when i am done i am sore. when i shower, and the water hits the open sores, it feels like i am being stabbed. from using the clotrimazole on my groin area, i have developed an odor, or maybe it is the fungus itself that smells. this condition is not any better, if anything, it is worse. i have given up, my groin and behind my ears will not heal at all. i dont even feel comfortable going out of the house looking like this. i am embarrased and skin just falls off where it wants to, i wake up in the morning and i am covered in dry skin that is just laying there like i was a snake and shed a layer. please help me. i cannot work due to the pain in my crotch and would really like to leave the house. my viral load is 598,000 and my cd4 is 209. LVS- CHICAGO, IL

Response from Dr. Henry

Yipes--you need to see a dermatologist with HIV experience to sort out your problem. No not take NO for an answer but insist on being soon SOON. You could have a form of scabies, a drug reaction, a fungal infection---all sorts of things. Being miserable like you describe is terrible. I would see if your HIV doc can connect you to a dermatologist or else you need to get on the phone and try to connect yourself!!!!!!!!!!!!!!!!!!!!!!!!!!!!!! KH



Previous
WORRIED
Next
Totally confused about tests...can I ever be sure.

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement